Geometric shadowing in slow-fast Hamiltonian systems
Brannstrom, Niklas, de Simone, Emiliano and Gelfreich, Vassili. (2010) Geometric shadowing in slow-fast Hamiltonian systems. Nonlinearity, Vol.23 (No.5). pp. 1169-1184. ISSN 0951-7715Full text not available from this repository.
Official URL: http://dx.doi.org/10.1088/0951-7715/23/5/008
We study a class of slow-fast Hamiltonian systems with any finite number of degrees of freedom, but with at least one slow one and two fast ones. At epsilon = 0 the slow dynamics is frozen. We assume that the frozen system (i.e. the unperturbed fast dynamics) has families of hyperbolic periodic orbits with transversal heteroclinics.
For each periodic orbit we define an action J. This action may be viewed as an action Hamiltonian (in the slow variables). It has been shown in Brannstrom and Gelfreich (2008 Physica D 237 2913-21) that there are orbits of the full dynamics which shadow any finite combination of forward orbits of J for a time t = O(epsilon(-1)).
We introduce an assumption on the actions of periodic orbits which enables us to shadow any continuous curve (of arbitrary length) in the slow phase space for any time. The slow dynamics shadows the curve as a purely geometrical object, thus the time on the slow dynamics has to be reparametrized.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics
Q Science > QC Physics
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Nonlinearity|
|Publisher:||Institute of Physics Publishing Ltd.|
|Official Date:||May 2010|
|Number of Pages:||16|
|Page Range:||pp. 1169-1184|
|Access rights to Published version:||Restricted or Subscription Access|
|Funder:||Academy of Finland, EU|
Actions (login required)